prozac...subsitutite

Discussion in 'Fibromyalgia Main Forum' started by street129, Apr 21, 2006.

  1. street129

    street129 New Member

    has anyone used prozac, i am on it as of last night, and boy oh boy i hate the feeling, im shaking all over and my body feels heavy, and i will not take this pill any more, if you're using prozac, or have used prozac, whats your experience with it, i hate this medicine,oh my doctor feel that since im having memory problems headace and sleepless night, he felt that this should help, well i'm feeling worst, and out goes these pills. no more of these for me.
  2. lin-z

    lin-z New Member

    i take the generic form fluoxetine 20 mg every morning. i actually asked for it because i was crying every day and so depressed. it has helped me immensely...i've tried many others lo-dose mainly for fibro symptoms and hated them all but this one. its so strange how we all react so differently..i have been on it about 6 weeks and can tell the difference for the good. it has also taken away my appetite which is def not a bad thing in my case!!!

    good luck finding someothing that works FOR YOU!!!

    Lin-z

  3. street129

    street129 New Member

    oh my god.....im taking fluoxetine 20mg also, and its the worst, i have been crying uncontollable in the past and its crazy, and this pill has taking control of my body, and i feel useless of moving or doing anything......i have flush them down the toilet. and thanks for the bump.
  4. mbofov

    mbofov Active Member

    5-htp is an amino acid which naturally helps your brain produce serotonin, which helps with sleep and anxiety. It doesn't have the side effects of Prozac and other SSRI's.

    My doctor gave me Prozac several years ago and I didn't like how it made me feel. I had been very tired and he thought it might help. Well, I still was tired but then felt wired too, like too much coffee when you're very tired. It was not pleasant and I just did not feel like myself.

    I've been taking 5-htp for 2-1/2 years (100 mg. on empty stomach in the morning, in two 50 mg. doses) and there are no bad side effects, apart from a mild headache I had for a week when I first started it, and then it stopped. It does help with sleep and I have a few friends taking it, and they all like how it makes them feel.

    I hope this helps -

    Mary
  5. jacampbell

    jacampbell New Member

    I started on the generic of Prozac several years ago but I don't remember those side effects. I may have just contributed it to FM. I just switched to the generic of Paxil. I don't see much difference. The best thing that has helped me gain more energy and thus not be so depressed is NADH.
  6. ilovecats94

    ilovecats94 New Member

    I take 20 mg. after I get up in the morning/afternoon, whichever. It has been wonderful for my chronic FMS pain.

    From the first time I took it, it started to make me feel less pain within 6 hours. I'm happy it is in generic as my copay is $10 for 30 pills.

    I hope it is around forever as I really need it and yes, I have tried life without it and didn't last over 3 weeks. Have tried a lot of other AD's too and none of them worked as well as Prozac.

    Just my opinion...

    Hugs,
    Faye
  7. starmom

    starmom New Member

    not so for others. For those of you who are crying and shaking, or having sleepless periods, it can cause mania. They don't tell you this, very few places containn this info. I found it b/c research for an autistic/ADD child. We ruled a bunch of other psychiatric stuff out. I learned ALL the side effects of many of the ADs.

    I personally loved prozac until I maxed out the dosage. Cymbalta is just not as good. Prozac never helped FM symptoms, just depression and PMS. Hysterectomy cured the PMS though, LOL!! (NOT advocating hysterectomies, just had one b/c it was falling out and my ovaries were BAd!)

    Susie

    ps. SSRI's can make children very manic, almost high, whether they have bipolar or another disease. Chidlren are much much much more likely to have htis side effect. I think we (FM?CFS) would be likely to react this way b/c the way our brains process thing.s

    Susie
  8. ANNXYZ

    ANNXYZ New Member

    and for my brother and daughter ( we have the genetic depression ) . HOWEVER , you need to listen to your body , and if you have given it enough time and feel worse , that could be an indicator .

    One thing to kep in mind ... AD's often cause you to feel
    "strange " or worse once your body starts adjusting to having real serotonin again ! If it were me , I would keep the dose low ( no more than 10 mg ) for several days . That is what my doc advised , because patients have less side effects starting low and gradually increasing .

    Prozac has been good for MANY people I know . I wish you
    the best .
  9. CarolK

    CarolK New Member

    And I am finding that it is working very, very well!

    I am also on the generic form of Prozac.

    Before this I was on Paxil for 5 years... I went off it because it really affected my memory! Went to a movie and a few days later I could not remember a thing about the movie or even who starred in it!!

    Then I had a very hard time getting off Paxil!! Horrible brain zaps!!

    It's been almost two years since I've been on any SSRI's ... but the pain was getting so bad with FM that I just had to try something to cut the pain level down.

    The generic Prozac is helping after just two weeks... I'm on 20mg. once a day in the morning. Also it seems to be helping me get a more restful nights sleep!!

    Sorry it's not working for you... but don't give up on trying other SSRI's or even switch to a Tri-cyclic AD.

    CarolK